MAUDE Adverse Event Report: NIPRO (THAILAND) CORP. LTD. NIPRO SAFETOUCH II AVF NEEDLE

NIPRO (THAILAND) CORP. LTD. NIPRO SAFETOUCH II AVF NEEDLE
Model Number FS+173230BC
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
We received a complaint from our customer stating they recently ((b)(6) 2020) heard from multiple customers stating the safety device will not release leaving the needle exposed.They are not sure how many of these needles were defective because some staff members did not report it, however, about 10 on the initial date of incident.There were no injuries, but we pulled the needles from production to prevent any, as well.Staff could not pinch the safety device, or retract the needle.The safety would not disengage, the needles had to be removed without pulling them back into the safety sheath.Exact date of occurrence is unknown.Actual used samples were discarded.

Brand Name
NIPRO SAFETOUCH II AVF NEEDLE
Common Device Name
AVF NEEDLE
Manufacturer (Section D)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8, bangnomko, sena
ayuthaya,, 13110
TH  13110
MDR Report Key10809399
Report Number1056186-2020-00016
Device Sequence Number19868860
Product Code FOZ
UDI-Device Identifier00383790000208
UDI-Public00383790000208
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2020
Report Date (Section F) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFS+173230BC
Device Catalogue NumberFS+173230BC
Device Lot Number19L02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/13/2020
Device Age9 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/09/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA11/09/2020